Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 185, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2011, 2:14 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2011, 2:14 PM EDT (18:14 UTC)
- Expired
- Jun 27, 2011, 3:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 15 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 2:16 PM EDT | TSTM WND DMG | 2 Ese Lake Wheeler, NC | SEVERAL LIMBS UP TO 10 INCH DIAMETER AND SMALL TREES DOWN NEAR MANOR RIDGE DR |
| Jun 27, 2:18 PM EDT | TSTM WND DMG | 2 Ne Lake Wheeler, NC | ONE TREE DOWN ON LAKE WHEELER ROAD |
| Jun 27, 2:18 PM EDT | TSTM WND DMG | 3 Nne Lake Wheeler, NC | SEVERAL TREES DOWN NEAR MID PINES ROAD... TIME ESTIMATED BY RADAR |
| Jun 27, 2:20 PM EDT | TSTM WND DMG | 2 Ese Lake Wheeler, NC | TREE DOWN NEAR BUFFALOE LANES ON HIGHWAY 401. |
| Jun 27, 2:35 PM EDT | TSTM WND DMG | 3 Ssw Raleigh, NC | WIND GUST TO 48 MPH DURING THUNDERSTORM AT THE NWS OFFICE ON NCSU CENTENNIAL CAMPUS. NUMEROUS LIMBS DOWN. |
| Jun 27, 2:40 PM EDT | TSTM WND DMG | 4 S Wendell, NC | ONE TREE DOWN NEAR THE INTERSECTION OF WENDELL ROAD AND SALEM CHURCH ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017
WUUS52 KRAH 271814
SVRRAH
NCC101-183-271915-
/O.NEW.KRAH.SV.W.0185.110627T1814Z-110627T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 315 PM EDT
* AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW HOPE TO LAKE
WHEELER...OR ALONG A LINE EXTENDING FROM RALEIGH TO 10 MILES
SOUTHEAST OF CARY...MOVING EAST AT 5 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GARNER...
KNIGHTDALE...
FUQUAY-VARINA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3593 7835 3591 7835 3590 7831 3587 7828
3580 7825 3577 7825 3575 7823 3575 7822
3573 7822 3546 7863 3552 7869 3561 7898
3594 7838
TIME...MOT...LOC 1814Z 274DEG 6KT 3579 7856 3565 7871
$$
ELLIS2 follow-up statements
952
WWUS52 KRAH 271838
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT MON JUN 27 2011
NCC101-183-271915-
/O.CON.KRAH.SV.W.0185.000000T0000Z-110627T1915Z/
WAKE NC-JOHNSTON NC-
238 PM EDT MON JUN 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHWESTERN JOHNSTON AND SOUTHERN WAKE COUNTIES...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM KNIGHTDALE TO GARNER...OR ALONG A LINE
EXTENDING FROM 7 MILES EAST OF RALEIGH TO 11 MILES SOUTH OF
RALEIGH...MOVING EAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WENDELL...LINWOOD...
FLOWERS...EMIT...COATS CROSSROADS AND CLAYTON.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3593 7835 3591 7835 3590 7831 3587 7828
3580 7825 3577 7825 3575 7823 3575 7822
3573 7822 3546 7863 3552 7869 3561 7898
3594 7838
TIME...MOT...LOC 1838Z 274DEG 6KT 3579 7851 3565 7866
$$
ELLIS263
WWUS52 KRAH 271909
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT MON JUN 27 2011
NCC101-183-271919-
/O.EXP.KRAH.SV.W.0185.000000T0000Z-110627T1915Z/
WAKE NC-JOHNSTON NC-
309 PM EDT MON JUN 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSTON AND
SOUTHERN WAKE COUNTIES EXPIRES AT 315 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3593 7835 3591 7835 3590 7831 3587 7828
3580 7825 3577 7825 3575 7823 3575 7822
3573 7822 3546 7863 3552 7869 3561 7898
3594 7838
TIME...MOT...LOC 1909Z 274DEG 6KT 3579 7845 3565 7860
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:40 AM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 27, 10:40 AM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1040 AM EDT MON JUN 27 2011 .SYNOPSIS... AN UNSETTLED WEATHER PATTERN CAN BE EXPECTED ACROSS CENTRAL NORTH CAROLINA THROUGH WEDNESDAY. A FRONT WILL CROSS THE REGION WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TUESDAY/... AS OF 1025 AM... LATEST WATER VAPOR IMAGERY AND MESO ANALYSIS SUGGEST THAT THE GREATEST THREAT FOR CONVECTION WILL OCCUR OVER THE SOUTH AND EAST SECTIONS OF THE FORECAST AREA THIS AFTERNOON INTO THE EVENING HOURS. MESO ANALYSIS ALONG WITH 12Z UPPER AIR ANALYSIS DEPICT A WEAK TROUGH ALIGNED SW-NE IMMEDIATELY NW OF OUR AREA. THIS FEATURE COUPLED WITH INTENSE INSOLATION AND AN INCREASINGLY MOIST AND UNSTABLE AIR MASS WILL INITIATE/SUSTAIN SCATTERED CONVECTION THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. WHILE BEST MOISTURE/INSTABILITY LIES ACROSS THE SOUTH AND EAST...STORMS MAY ACTUALLY INITIATE OVER THE NORTHERN PIEDMONT IN PROXIMITY OF THE MID LEVEL SHEAR AXIS THEN MIGRATE SWD TOWARD THE BETTER INSTABILITY. WHILE LOW-MID LEVEL SHEAR NOT ALL THAT IMPRESSIVE...STRONG UPDRAFTS MAY RESULT IN PRECIP LOADING ALOFT...LEADING TO DAMAGING MICROBURSTS. TEMP FORECAST LOOKS ON TARGET FOR THIS AFTERNOON. -WSS AIR MASS IS UNSTABLE ENOUGH TO SUSTAIN SOME CONVECTION TO MIDNIGHT OR BEYOND. DEVELOPMENT OF A NIGHT TIME NEAR SURFACE INVERSION AND LOSS OF HEATING SHOULD DIMINISH COVERAGE. THIRTY PERCENT RAIN CHANCES EAST AND SLIGHT WEST AS MIDNIGHT APPROACHES THEN SLIGHT CHANCES ACROSS THE AREA. MOISTURE... CLOUDS AND A LIGHT WINDS SHOULD KEEP TEMPERATURES NO LOWER THAN THE LOW TO MID 70S... WITH SOME RAIN AND DOWNDRAFT COOLED SPOTS INTO THE UPPER 60S. MODELS IN AGREEMENT IN BRINGING AN UPPER LEVEL SHORT WAVE INTO THE MOUNTAINS AFTER SUNRISE TUESDAY... AND THE EASTERN PIEDMONT BY SUNSET. SOME UPPER LEVEL DIVERGENCE WITH THIS SYSTEM TO AID CONVECTION... WITH PRECIPITABLE WATERS PERHAPS AS HIGH AS TWO INCHES AND CAPE OF 2000 TO 2500. CURRENT TIMING OF THE SYSTEM WOULD SUGGEST THE HIGHER THREAT NEAR AND EAST OF HIGHWAY ONE DURING THE AFTERNOON AND EARLY EVENING... WITH THE SAME DAMAGING DOWNBURST WIND THREAT AS MONDAY (TODAY)... THOUGH PERHAPS MORE WIDESPREAD. PRECIPITATION LOOKS TO BE LATE ENOUGH IN THE DAY MOST LOCATIONS TO ALLOW TEMPERATURES TO REACH THE MID 90S... WITH LOWER 90S NORTHWEST. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 255 AM MONDAY... A SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL BE ADVANCING ACROSS THE SOUTHERN APPALACHIANS ON TUESDAY NIGHT PROVIDING SOME LARGE SCALE FORCING FOR ASCENT. THE ATMOSPHERE ON TUESDAY AFTERNOON AND EVEN WILL BE SUPPORTIVE OF CONVECTION WITH MLCAPE VALUES RANGING BETWEEN 1500 AND 2500 J/KG...IMPRESSIVE LOW LEVEL LAPSE RATES AND A MORE MOIST AIR MASS WITH PRECIPITABLE WATER VALUES RIGHT AROUND 2 INCHES. CENTRAL NORTH CAROLINA IS IN THE SPC GENERAL THUNDER OUTLOOK FOR DAY 2 AND WHILE BULK SHEAR RANGES AROUND 20 KNOTS EARLY TUESDAY EVENING...THE MAINLY UNIDIRECTIONAL WIND FIELD AND INVERTED V TYPE SOUNDING SUGGESTS A THREAT FOR LINEARLY ORGANIZED CONVECTION AND THE POTENTIAL FOR DAMAGING WINDS. HIGH RES CONVECTION ALLOWING MODELS INDICATE THAT SOME FORM OF LINE SEGMENT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA LATE TUESDAY AFTERNOON AND EVENING WITH THE GREATEST CONVECTIVE THREAT ALONG AND EAST OF U.S. ONE. SCATTERED CONVECTION COULD LINGER WELL INTO THE EVENING GIVEN THE LAGGING UPPER MID LEVEL TROUGH AND INSTABILITY. WILL INCLUDE 30 TO 40 POPS FOR TUESDAY NIGHT... ESPECIALLY IN THE EVENING...WITH MOSTLY CLOUDY SKIES AND LOWS IN THE 68 TO 73 RANGE. THE SURFACE BOUNDARY SLOWS AS IT MOVES INTO THE COASTAL PLAIN ON WEDNESDAY AND THEN OFF THE CAROLINA COAST BY DAYBREAK THURSDAY. MOST OF CENTRAL NORTH CAROLINA SHOULD BE STABLE ENOUGH TO INHIBIT CONVECTION WEDNESDAY AFTERNOON OR EVENING BUT LOCATIONS NEAR AND ESPECIALLY SOUTHEAST OF ROCKY MOUNT RALEIGH AND SOUTHERN PINES COULD SEE AN ISOLATED THUNDERSTORM LATE WEDNESDAY AFTERNOON. WILL INCLUDE SLIGHT CHANCE POPS IN THESE LOCATIONS. HIGHS ON WEDNESDAY SHOULD RANGE IN THE 88 TO 93 RANGE. SKIES SHOULD BECOME MOSTLY CLEAR ON WEDNESDAY NIGHT AS THE LOW AND MID TROUGH MOVES THROUGH AND A NORTHWEST FLOW ALOFT TRANSPORTS DRIER AIR INTO THE REGION. DEW POINTS DROP INTO THE LOWER TO MID 60S ON WEDNESDAY NIGHT SUPPORTING LOWS IN THE 63 TO 69 RANGE. -BLAES && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 325 AM MONDAY... UPPER LEVEL PATTERN DURING THE LONG TERM FEATURES AN AMPLIFYING SHORT WAVE TROUGH OFF THE SOUTHEAST COAST AT THE BEGINNING OF THE PERIOD THAT LIFTS NORTHEAST AS A LARGE RIDGE OVER THE SOUTHERN PLAINS BUILDS EAST. THE RIDGE BUILDS EAST WITH 500 HPA HEIGHTS FLIRTING WITH 590M ON FRIDAY AND SATURDAY BEFORE HEIGHTS FALL ACROSS THE GREAT LAKES/OH VALLEY ON SUNDAY. GENERALLY DRY AND NEAR SEASONABLE TEMPERATURES ARE EXPECTED ON THURSDAY AND FRIDAY AS HIGH PRESSURE CENTERED OVER THE OH VALLEY PROVIDES A DRY AIR MASS WITH PRECIPITABLE WATER VALUES LESS THAN AN INCH AND A LIGHT NORTHERLY FLOW. HIGHS IN THE 85 TO 90 RANGE ON THURSDAY WILL WARM SLIGHTLY INTO THE 88 TO 93 RANGE ON FRIDAY. AS THE RIDGE BUILDS EAST THERE IS THE POTENTIAL THAT CONVECTION WILL DEVELOP ACROSS THE OH VALLEY AND UPPER MIDWEST AND APPROACH THE SOUTHERN APPALACHIANS FRIDAY NIGHT. THE SURFACE FLOW WILL BECOME MORE SOUTH AND SOUTHWESTERLY ON SATURDAY AND SUNDAY RESULTING IN INCREASING LOW LEVEL MOISTURE. WITH THE RIDGE ELONGATING INTO THE REGION ON SATURDAY AND THE LOW AND MID LEVEL FLOW BECOMING MORE EASTERLY... A LEE TROUGH IS EXPECTED TO DEVELOP ACROSS CENTRAL NORTH CAROLINA. WITH THIS IN MIND HAVE INCLUDED SLIGHT CHANCE POPS FOR THE AFTERNOON AND EVENING HOURS ON SATURDAY AND SUNDAY WHILE KEEPING THE OVERNIGHT AND MORNING HOURS DRY FOR NOW. THE GFS HAS BEEN RUNNING HOT WITH ITS SURFACE/BOUNDARY LAYER TEMPERATURES FOR THE PAST WEEK OR MORE AND WILL KEEP HIGH TEMPERATURES BELOW THE MEX MOS VALUES OF 95 TO 99 AND GO WITH HIGHS IN THE LOWER TO MID 90S. -BLAES && .AVIATION /15Z MONDAY THROUGH FRIDAY/... AS OF 1010 AM... OVERNIGHT/EARLY MORNING CONVECTION HAS EXITED THE REGION OR DIMINISHED. IN ITS WAKE...SKY CONDITIONS VARIED FROM MOSTLY CLEAR TO VARIABLY CLOUDY. PER OBSERVATIONS AND VISIBLE IMAGERY...POCKETS OF LOW STRATUS WERE OCCURRING NEAR THE VIRGINIA BORDER WHILE PATCHES OF MID LEVEL CLOUDS WERE OBSERVED OVER THE SANDHILLS AND COASTAL PLAIN. CONVECTION SHOULD RE-DEVELOP THIS AFTERNOON...ESPECIALLY IN THE SANDHILLS AND COASTAL PLAIN WHERE LOW LEVEL INSTABILITY WILL BE HIGHEST. THIS WILL LEAD TO AREAS OF MVFR CEILING/VISIBILITY IN VICINITY OF THE CONVECTION. MAJORITY OF THE CONVECTION WILL DIMINISH BY MIDNIGHT THOUGH A FEW SHOWERS/ISOLATED THUNDERSTORMS MAY LINGER WELL PAST MIDNIGHT...ESPECIALLY NEAR THE SOUTH CAROLINA BORDER AND OVER THE COASTAL PLAIN. AN INCREASINGLY MOIST AND UNSTABLE AIR MASS OVER CENTRAL NORTH CAROLINA WILL LEAD TO A CHANCE OF MAINLY AFTERNOON SHOWERS AND STORMS AND EARLY MORNING STRATUS OR FOG TUESDAY AND AGAIN ON WEDNESDAY. A WEAK FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. DRIER MORE STABLE AIR WILL REDUCE THE THREAT FOR CONVECTION THURSDAY INTO FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/ SHORT TERM...BLAES LONG TERM...BLAES AVIATION...WSS
Hazardous weather outlook, Jun 27, 1:48 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 148 PM EDT MON JUN 27 2011 NCZ038-039-073-074-083-281000- DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 148 PM EDT MON JUN 27 2011 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ021>023-281000- FORSYTH-GUILFORD-ALAMANCE- 148 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ010-011-026>028-040>043-075>078-084>086-088-089-281000- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 148 PM EDT MON JUN 27 2011 ...SEVERE THUNDERSTORM WATCH 567 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>009-024-025-281000- PERSON-GRANVILLE-VANCE-ORANGE-DURHAM- 148 PM EDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Special weather statement, Jun 27, 1:56 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
156 PM EDT MON JUN 27 2011
NCZ022-023-040-271900-
ALAMANCE-CHATHAM-GUILFORD-
156 PM EDT MON JUN 27 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHEAST
GUILFORD...NORTHWEST CHATHAM AND SOUTHERN ALAMANCE COUNTIES THROUGH
300 PM EDT...
AT 156 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF SNOW CAMP...OR ABOUT 10 MILES SOUTHWEST OF
BURLINGTON...MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SNOW CAMP...
SUTPHIN...SAXAPAHAW.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3595 7926 3578 7930 3586 7955 3590 7955
3590 7963 3602 7958 3604 7926
TIME...MOT...LOC 1756Z 283DEG 13KT 3595 7953
WSSLocal storm report, Jun 27, 2:14 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND GST 3 NE LAKE WHEELER 35.73N 78.69W
06/27/2011 E62 MPH WAKE NC TRAINED SPOTTER
SKYWARN SPOTTER OBSERVED ESTIMATED WIND GUST 62 MPH AND
PENNY SIZE HAIL.
&&
EVENT NUMBER RAH1100915
TDHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:51 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 54 min |
| Jun 26, 11:09 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 66 min |
| Jun 26, 11:46 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 89 min |
| Jun 27, 1:03 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Sampson | 87 min |
| Jun 27, 2:48 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Sampson | 87 min |
| Jun 27, 1:40 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 50 min |
| Jun 27, 1:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 48 min |
| Jun 27, 1:45 PM EDT | Areal Flood Advisory | RAH | Wake | 3 hr |
| Jun 27, 1:56 PM EDT | Special Weather Statement | RAH | Alamance | 64 min |
| Jun 27, 2:23 PM EDT | Flash Flood Warning | RAH | Wake | 99 min |
| Jun 27, 2:30 PM EDT | Special Weather Statement | RAH | Bladen | 45 min |
| Jun 27, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 42 min |
| Jun 27, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 56 min |
| Jun 27, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 29 min |
| Jun 27, 2:38 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 24 min |
| Jun 27, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 56 min |
| Jun 27, 3:09 PM EDT | Special Weather Statement | RAH | Halifax | 66 min |
| Jun 27, 3:20 PM EDT | Special Weather Statement | RAH | Durham, Johnston, Orange, Wake | 55 min |
| Jun 27, 3:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jun 27, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wayne, Wilson | 63 min |
| Jun 27, 3:29 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash | 37 min |
| Jun 27, 3:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jun 27, 3:54 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 53 min |
| Jun 27, 3:57 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 38 min |
| Jun 27, 4:31 PM EDT | Areal Flood Advisory | RAH | Sampson | 119 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.